NursGuru

    Exam Review

    1. A charge nurse is teaching a group of nurses about the antagonist action of reversal medications. For each medication listed below, click to specify the expected reversal agent.
      GlucagonProtamine SulfateVitamin KDigibind
      Digoxin✓
      Warfarin✓
      Beta blockers✓
      Heparin✓
    2. The nurse is caring for a client who suffers from frequent blood clots and is currently taking argatroban. Which of the following conditions in the client's medical history would require them to take argatroban?
      A)
      Heparin induced thrombocytopenia.
      B)
      Ventricular Dysfunction
      C)
      Myocardial infarction
      D)
      Hepatotoxicity
    3. A client presents to the emergency healthcare setting and diagnosed with a life-threatening ventricular dysrhythmia. Which of the following medications would the nurse begin to prepare?
      A)
      Atenolol
      B)
      Lisinopril
      C)
      Adenosine
      D)
      Procainamide
    4. The nurse is admitting a client of the Muslim faith during the holy month of Ramadan. The client tells the nurse that he must fast during this time. Which response by the nurse is the most appropriate?
      A)
      "What can we do to accommodate your needs during your stay here?"
      B)
      "I will let your healthcare provider know that you need to be discharged."
      C)
      "Fasting may be harmful to your body during your illness."
      D)
      "You must eat a high protein diet during times of illness."

    Exam Review

    1. A client with hypertension and benign prostate hyperplasia is prescribed doxazosin (Cardura). Which of the following statements below would the nurse emphasize regarding doxazosin (Cardura)?
      A)
      "Increase your potassium intake by eating more bananas and apricots."
      B)
      "Weigh yourself daily, and report any weight loss to your prescriber."
      C)
      "The impaired taste associated with this medication usually goes away in 2 to 3 weeks."
      D)
      "Be sure to lie down after taking the first dose, because first-dose hypotension may make you dizzy."
    2. The nurse is educating a client on the possible side effects associated with quinapril. Which of the following side effects are associated with this medication classification? (Select All that Apply)
      (SATA)
      A)
      angioedema
      B)
      dry non-productive cough
      C)
      hyperkalemia
      D)
      first dose phenomenon
      E)
      hypotension
      F)
      Hypertension
    3. A client who has just experienced a pulmonary embolism is administered alteplase (Activase). Which of the following side effects associated with this medication would the nurse assess for?
      A)
      pancytopenia
      B)
      Hypertension
      C)
      Hypokalemia
      D)
      Internal bleeding
    4. The nurse is caring for a client with a history of hypertension who has experienced uncontrollable non-productive cough related to an ACE inhibitor. Which alternative medication would the nurse anticipate administering?
      A)
      losartan (Cozaar)
      B)
      hydralazine HCL (Apresoline)
      C)
      furosemide (Lasix)
      D)
      metoprolol (Lopressor)

    Exam Review

    1. The nurse is caring for a client who is taking atorvastatin to assist in lowering his LDL cholesterol. Which lab value must be routinely done with this medication to prevent complications?
      A)
      Platelet counts
      B)
      Lung function test
      C)
      Liver function test
      D)
      Bun and Creatine levels
    2. A nurse is providing teaching to a client who has a new prescription for digoxin. The nurse should instruct the client to monitor and report which of the following adverse effects that is a manifestation digoxin toxicity? (Select all that apply.)
      (SATA)
      A)
      constipation
      B)
      Dark red urine
      C)
      bradycardia
      D)
      Nausea
      E)
      vomiting
      F)
      anorexia
    3. A client who suffers from hypertension and headaches is prescribed propranolol. The nurse would educate the client on which side effects associated with this medication? (Select All that Apply.)
      A)
      Masking of hypoglycemia
      B)
      Tachycardia
      C)
      Bradycardia
      D)
      Orthostatic Hypotension
      E)
      Hypertension
    4. A client arrives to the healthcare setting and is currently taking atorvastatin daily. Which assessment finding associated with atorvastatin (Lipitor) would need immediate reporting to the healthcare provider?
      A)
      migraine headache
      B)
      bradycardia
      C)
      dark-red urine
      D)
      elevated HDL cholesterol

    Exam Review

    1. A client is started on gemfibrozil to assist in the lowering of triglyceride level. Which of the following side effects is associated with gemfibrozil?
      A)
      gallstones
      B)
      decreased PT time
      C)
      hyperkalemia
      D)
      Increased creatinine clearance
    2. A client newly prescribed niacin reports flushing after their first dose. Which medication would the nurse anticipate administering to manage this side effect?
      A)
      Beta Blockers
      B)
      Calcium Channel Blockers
      C)
      NSAIDS
      D)
      Fibric Acid Derivatives
    3. A nurse is preparing to administer vancomycin 15 mg/kg/day divided equally every 12 hr. The client weighs 198 lb. How many mg should the nurse administer with each dose? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
    4. The nurse is caring for a client following a myocardial infarction (MI) and prescribed asprin 325mg PO daily. Which of following effects of this medication would this client benefit from following a MI?
      A)
      Inhibits platelet aggregation
      B)
      Anti-inflammatory properties
      C)
      Antiemetic
      D)
      Anti-pyretic

    Exam Review

    1. A client presents to the healthcare setting after beginning treatment with an Angiotensin Converting Enzyme (ACE) inhibitor. Which of the following side- effects will the nurse be sure to assess for?
      A)
      Dry, non-productive cough
      B)
      Nausea and vomiting
      C)
      Hypokalemia and vomiting
      D)
      Epistaxis and headache
    2. A nurse is teaching a client who has angina about nitroglycerin sublingual tablets. Which of the following statements should the nurse include in the teaching?
      A)
      "This medication decreases chest pain by dissolving blood clots that are occluding the arteries."
      B)
      "Place one tablet under your tongue every 15 minutes and repeat up to 5 times for relief of chest pain"
      C)
      "This medication is the first line treatment for hypertension"
      D)
      "This medication dilates cardiac blood vessels to deliver more oxygen to the heart."
    3. The nurse is caring for a client who currently has a deep vein thrombosis. Which of the following medications would be administered to lyse existing clots? (Select All that Apply.)
      A)
      Aspirin
      B)
      Heparin
      C)
      warfarin (Coumadin)
      D)
      alteplase (Activase)
      E)
      anistreplase (Eminase)
    4. A nurse is caring for a client admitted to the intensive care unit for a cardiac dysrhythmia. The nurse understands the prescribed calcium channel blocker has which of the following mechanisms of action?
      A)
      Acts on the beta cells within the heart and lungs to regulate cardiac rhythm
      B)
      Increases heart rate and increases myocardial contractility
      C)
      Reduces the contractility and conductivity of the heart
      D)
      Increase oxygen to the systemic circulation

    Exam Review

    1. The nurse is caring for a client newly diagnosed with hypertension and requires medication therapy. Which of the following medications below is considered a first line treatment for hypertension?
      A)
      carvedilol
      B)
      lisinopril
      C)
      clonidine
      D)
      doxazosin
    2. The nurse is preparing to administer digoxin (Lanoxin) to a client experiencing atrial fibrillation. Which of the following electrolyte imbalances would the nurse assess to reduce the incidence of toxicity with digoxin (Lanoxin)?
      A)
      hypokalemia
      B)
      hyperkalemia
      C)
      hypocalcemia
      D)
      hypernatremia
    3. A client presents to the healthcare setting and ordered verapamil to treat his hypertension. Which assessment finding by the nurse would determine if the medication should be held?
      A)
      Pulse oximetry of 92%
      B)
      Pulse of 78
      C)
      Respiratory rate of 12
      D)
      History of a myocardial infarction a week ago
    4. A nurse is caring for a client who is diagnosed with a deep vein thrombosis (DVT) and is receiving heparin. The client asks the nurse how long it will take for the heparin to dissolve the clot, which of the following responses should the nurse give?
      A)
      "Depending on the level of your PT/INR, the clot will begin to dissolve."
      B)
      "After the first dose, the clot will begin to dissolve."
      C)
      "It usually takes heparin at least 2 to 3 days to reach a therapeutic blood level."
      D)
      "Heparin does not dissolve clots. It stops new clots from forming."